Tachycardia and subcut

I have just come out of hosp again, and need some advice. My subcut is always stopped when I'm on iv amino cause my heart goes crazy and will happily beat along at 180+ bpm when on the 2. I have been very tachy since being ill which is not unusal for me but usually settles down after a few days but it hasnt , since I started back on my subcut its still going along happily at around 130+ bpm. As i said it would usually settle down. I wasnt in my regular hosp as I was on holiday and got poorly 400 miles from home. I said to the doctors I'm usually a bit tachy and having spent 12 days in a strange hosp just understandably wanted to get home. They didnt seem too concerned with my HR cause i'm in a normal rhythm no SVT. They did however put it on my discharge letter that I have a persistant sinus tachycardia.

Its not bothering me at all, just the fact its still going fast and has been for 2 weeks! I am back home now and have to go see con ASAP (tomorrow which im dreading as they are really over protective and everything thing i do is, are you sure you should be doing that? and well they like to be right! grrrr).

Is it dangerous to be continually tachy?? should my subcut be reduced or is it ok stay this way?

Anyway thanks in advance

Clare x

5 Replies

  • sorry you are having a rough time.if you contact AUK you could ask them or would make a GP appointment to help you.

    Sorry I dont know alot about asthma yet,only had it 18 months xxxxxxxxxxxxxxxxxxx

  • Clare how much sub cut are you on? I know my team at the RBH would not be happy about me having a resting heart rate of 130. I can't put my dose up now because of the increase in heart rate mind you they found a hole in my heart last admission so I would not want to put up my rate up anyway. Am I right in thinking you are an RBH patient too (memory not what it used to be) call them in the morning and ask, if you are not an RBH patient the advice holds good call your team tomorrow. I would not bother with the GP most do not know you can have sub cut terbutaline let alone know what to do, that is why we have specialist centres.

  • I am on 10mg which I know is quite a high dose. Well no not at any specialist centre at mo although used to go to rbh.... I've been fine on this dose for over a year now grrr whys it have to cause problems now!

    Can pred cause tachycardia? They whacked mine up to a ridiculous amount, they were giving me 100mg (maintainace has been 60mg for a while) and dropped it quite suddenly after 10 days. Although saying that it did indeed help lots as i picked up alot quicker than I would have done in my usual hosp!

  • I was on 8mg s/c and it was stopped as i had a rate of 180+, I had a 24 hr tape done and nothing abnormal was repoted just said I was sinus tachy.

    It took ages for hospital to restart infusion as they didnt want to cause any long lasting effects, they started it off at 2mg for 2 weeks then 4mg then 6mg to which is where I am staying. I run at a constant sinus tachy and hosp don't seem to concerned at rate at the mo. It is something I have to keep an eye on like if I am getting chest pain, palpataions etc but as I say my specialist does not seem to be concerned by slight tachy and it is working which is important too!!

    Hope you feel better soon xx

  • thanks for the reply barnsey, went hosp today they didnt seem too concerened HR was 120 ish. It seems to be settling sloooowly. They do not want to reduce subcut as I've done so well on this dose so far and its reduced the amount of addmissions i've had.

    Just gotta keep plodding on lol!

You may also like...